Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Query about depression - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Depression
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   Hi There, I have taken abilify for 4 months and shortly after I increased the dosgae I began to develop leg tremor: I stopped the abilify 2 weeks ago, but the tremor is still there. Will it go away?
Doctor :   Hi,
User :   Hi, I need a neurologist or psychatrist
User :   I have a leg tremor 24/7 because of abilify, when I found out that it was related I stopped taking it right away
Doctor :   My I know the reason y were put on abilify ?
User :   will the tremor go away??
User :   depression
Doctor :   yes, it will go away after stopping but will take time more than a month time
Doctor :   its commonly expected presentation, and a withdrawal effect of abilify
User :   I stopped taking the abilify 2 weeks ago and there seems to be no improvements at there a chance that it will stay forever?
Doctor :   no,
User :   is that a common side effect of abilify? nobody told me prior...
User :   how long will it continue?
Doctor :   it is physiological malfunctioning and is self limitimg after stopping medicine , to aid its faster run away , go for limb exercises
User :   what is limb excercize?
Doctor :   yes, it is a common side effect , but subjective
Doctor :   any kind of physical
User :   somebosy told me that it has to do with the dopamine effect and might not go away
User :   I see
Doctor :   Is there anything else i can help you with ?
User :   what are the chances that it will never go away? it's not getting any better.....
User :   It's called tardive diskenesia
Doctor :   Wait for a month , if it does not subside then you may need a detailed physical examination of the motor system by a neurologist
Doctor :   yes, it is a diskinesia
User :   and what is the treatment?
Doctor :   these become permanent only on long term use of the medicine
User :   what is the percentage of permamnancy?
Doctor :   as isaid exercise will help , do not go for any medication
User :   I see
Doctor :   20 to 30 % if the medicine duration is more than a year
User :   omg...that's a long time..I was on the high dosgae only for 3 weeks
Doctor :   then i still consider the permanency could not be expected
User :   I've been on prozac for years, it's not related to that right?
User :   That's good news, it's very annoying and embarassing
Doctor :   no , not related to prozac
Doctor :   the abilify itself is the culprit
User :   I see, that's what I thought. O.k. Thanks!!! I'll wait another month then? though I have a visit with a neurologist
Doctor :   yes. thars right
Doctor :   thats*
User :   they took blood work a few days after I stopped and said nothing was there...what was the blood work for?
User :   wherever you are, medicine sucks!!
User :   for most people unless you are rich...
Doctor :   I am sorry i couldn't comment as i don't know what tests , may n know the name of blood tests
User :   they didn't say, but I'm due for a neurological electric exam
Doctor :   ok,
Doctor :   May i know what type of electrical exam
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor